Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 358, NWS Raleigh, NC

December 7, 20115 counties in North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Dec 7, 2011, 6:06 PM EST for 5 counties in North Carolina. It was in force for 39 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Dec 7, 2011, 6:06 PM EST (23:06 UTC)
Expired
Dec 7, 2011, 6:45 PM EST
In force
39 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

Counties Edgecombe County, NC, Johnston County, NC, Sampson County, NC, Wayne County, NC, Wilson County, NC

The radar

The Raleigh/Durham radar (KRAX), 58 km from the middle of the area, began a volume at 23:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 7, 6:29 PM ESTTSTM WND GST 45Seymour Johnson Afb, NCKGSB GUSTED TO 45 MPH AT 629 PM.
Dec 7, 6:35 PM ESTTSTM WND GST 45Goldsboro Wayne Apt, NCKGWW GUSTED TO 45 MPH AT 635 PM.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Dec 7, 5:56 PM ESTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 11.1 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2011-12-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 27 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2011-12-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 112 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
27 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
594 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
112 m²/s²
0-3 km storm-relative helicity
163 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

339 
WUUS52 KRAH 072306
SVRRAH
NCC065-101-163-191-195-072345-
/O.NEW.KRAH.SV.W.0358.111207T2306Z-111207T2345Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
606 PM EST WED DEC 7 2011

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN EDGECOMBE COUNTY IN CENTRAL NORTH CAROLINA
  WILSON COUNTY IN CENTRAL NORTH CAROLINA
  EASTERN JOHNSTON COUNTY IN CENTRAL NORTH CAROLINA
  WAYNE COUNTY IN CENTRAL NORTH CAROLINA
  EASTERN SAMPSON COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 645 PM EST

* AT 603 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM ALONG A LINE EXTENDING FROM EMIT TO GRANTHAM TO
  12 MILES SOUTH OF CLINTON...OR ALONG A LINE EXTENDING FROM 5 MILES
  EAST OF LINWOOD TO 13 MILES NORTHWEST OF MOUNT OLIVE TO 12 MILES
  SOUTH OF CLINTON...MOVING EAST AT 50 MPH. WINDS IN EXCESS OF 58 MPH
  ARE LIKELY WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  SIMS...NAHUNTA...
  PIKEVILLE...NEW HOPE...
  WILSON...EUREKA...
  WALNUT CREEK...STANTONSBURG...
  WILLBANKS...SEVEN SPRINGS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EST
WEDNESDAY EVENING FOR CENTRAL NORTH CAROLINA.

&&

LAT...LON 3473 7839 3578 7833 3581 7826 3573 7820
      3587 7783 3583 7775 3573 7772 3568 7766
      3596 7741 3591 7734 3582 7735 3580 7747
      3557 7782 3537 7780 3518 7783 3515 7790
      3519 7801 3518 7816 3488 7814 3474 7819
TIME...MOT...LOC 2306Z 253DEG 44KT 3575 7818 3534 7819
          3484 7828

$$

VINCENT
3 follow-up statements
113 
WWUS52 KRAH 072318
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
618 PM EST WED DEC 7 2011

NCC065-072327-
/O.CAN.KRAH.SV.W.0358.000000T0000Z-111207T2345Z/
EDGECOMBE NC-
618 PM EST WED DEC 7 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN EDGECOMBE COUNTY IS
CANCELLED...

HOWEVER...A SEPARATE SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT 
UNTIL 715 PM THIS EVENING FOR ALL OF EDGECOMBE COUNTY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EST
WEDNESDAY EVENING FOR CENTRAL NORTH CAROLINA.

LAT...LON 3474 7836 3528 7827 3567 7825 3581 7826
      3573 7820 3585 7789 3584 7785 3587 7783
      3583 7775 3573 7772 3567 7766 3557 7782
      3537 7780 3518 7783 3515 7790 3519 7801
      3518 7816 3490 7814 3476 7818 3474 7819
TIME...MOT...LOC 2317Z 253DEG 44KT 3577 7805 3538 7803
          3488 7812

$$

NCC101-163-191-195-072345-
/O.CON.KRAH.SV.W.0358.000000T0000Z-111207T2345Z/
WILSON NC-JOHNSTON NC-WAYNE NC-SAMPSON NC-
618 PM EST WED DEC 7 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EST
FOR EASTERN SAMPSON...WAYNE...EASTERN JOHNSTON AND WILSON COUNTIES...

AT 612 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS.  THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM SIMS TO MAR-MAC TO 9 MILES SOUTH OF
TURKEY...OR ALONG A LINE EXTENDING FROM 11 MILES EAST OF LINWOOD TO 7
MILES WEST OF GOLDSBORO TO 11 MILES SOUTHWEST OF WARSAW...MOVING EAST
AT 50 MPH.

HAZARDS IN THE WARNING INCLUDE...
DAMAGING WINDS IN EXCESS OF 60 MPH.

LOCATIONS IN THE PATH OF THE STORM INCLUDE... BROGDEN...LUCAMA...
PIKEVILLE...GOLDSBORO...FREMONT...NEW HOPE...BLACK CREEK...ELROY...
WILSON...EUREKA...WALNUT CREEK...ELM CITY...STANTONSBURG...SEVEN
SPRINGS...SARATOGA AND WILLBANKS.

STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EST
WEDNESDAY EVENING FOR CENTRAL NORTH CAROLINA.

LAT...LON 3474 7836 3528 7827 3567 7825 3581 7826
      3573 7820 3585 7789 3584 7785 3587 7783
      3583 7775 3573 7772 3567 7766 3557 7782
      3537 7780 3518 7783 3515 7790 3519 7801
      3518 7816 3490 7814 3476 7818 3474 7819
TIME...MOT...LOC 2317Z 253DEG 44KT 3577 7805 3538 7803
          3488 7812

$$

VINCENT
239 
WWUS52 KRAH 072330
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
630 PM EST WED DEC 7 2011

NCC101-163-072338-
/O.CAN.KRAH.SV.W.0358.000000T0000Z-111207T2345Z/
JOHNSTON NC-SAMPSON NC-
630 PM EST WED DEC 7 2011

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN SAMPSON AND EASTERN
JOHNSTON COUNTIES IS CANCELLED...

THE LINE OF STORMS THAT PROMPTED THE WARNING HAS MOVED EAST OF THE 
AREA...THEREFORE THE WARNING FOR SAMPSON AND JOHNSTON COUNTIES HAS 
BEEN CANCELLED.

HOWEVER...STRONG WIND GUSTS UP TO 40 MPH WILL REMAIN POSSIBLE IN 
ASSOCIATION WITH SHOWER ACTIVITY THROUGH 800 PM THIS EVENING.

IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EST
WEDNESDAY EVENING FOR CENTRAL NORTH CAROLINA.

LAT...LON 3557 7782 3542 7782 3537 7780 3534 7782
      3518 7783 3515 7790 3519 7801 3519 7816
      3542 7816 3559 7807 3561 7813 3573 7819
      3585 7790 3584 7785 3587 7783 3583 7775
      3573 7772 3567 7767
TIME...MOT...LOC 2328Z 253DEG 44KT 3581 7791 3542 7789
          3491 7804

$$

NCC191-195-072345-
/O.CON.KRAH.SV.W.0358.000000T0000Z-111207T2345Z/
WILSON NC-WAYNE NC-
630 PM EST WED DEC 7 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EST
FOR WAYNE AND WILSON COUNTIES...

AT 626 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS.  THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEW HOPE TO GOLDSBORO TO 20 MILES SOUTH
OF MOUNT OLIVE...OR ALONG A LINE EXTENDING FROM 12 MILES SOUTH OF
NASHVILLE TO GOLDSBORO TO 7 MILES SOUTH OF WARSAW...MOVING EAST AT 50
MPH.

HAZARDS IN THE WARNING INCLUDE...
DAMAGING WINDS IN EXCESS OF 60 MPH.

LOCATIONS IN THE PATH OF THE STORM INCLUDE... ELM CITY...WALNUT
CREEK...STANTONSBURG...SEVEN SPRINGS...SARATOGA AND WILLBANKS.

STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EST
WEDNESDAY EVENING FOR CENTRAL NORTH CAROLINA.

LAT...LON 3557 7782 3542 7782 3537 7780 3534 7782
      3518 7783 3515 7790 3519 7801 3519 7816
      3542 7816 3559 7807 3561 7813 3573 7819
      3585 7790 3584 7785 3587 7783 3583 7775
      3573 7772 3567 7767
TIME...MOT...LOC 2328Z 253DEG 44KT 3581 7791 3542 7789
          3491 7804

$$

VINCENT
588 
WWUS52 KRAH 072342
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
642 PM EST WED DEC 7 2011

NCC191-195-072351-
/O.EXP.KRAH.SV.W.0358.000000T0000Z-111207T2345Z/
WILSON NC-WAYNE NC-
642 PM EST WED DEC 7 2011

...THE SEVERE THUNDERSTORM WARNING FOR WAYNE AND WILSON COUNTIES
EXPIRES AT 645 PM EST...

THE LINE OF STORMS WHICH PROMPTED THE WARNING WILL MOVE OUT OF WAYNE 
AND WILSON COUNTIES SHORTLY...THEREFORE THE WARNING WILL BE ALLOWED 
TO EXPIRE AT 645 PM.

HOWEVER...GUSTY WINDS UP TO 40 MPH WILL REMAIN POSSIBLE IN 
ASSOCIATION WITH ADDITIONAL SHOWER ACTIVITY THROUGH 800 PM THIS 
EVENING.

IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.

LAT...LON 3557 7782 3542 7782 3537 7780 3534 7782
      3518 7783 3515 7790 3519 7801 3519 7816
      3542 7816 3559 7807 3561 7813 3573 7819
      3585 7790 3584 7785 3587 7783 3583 7775
      3573 7772 3567 7767
TIME...MOT...LOC 2341Z 253DEG 44KT 3586 7772 3547 7770
          3496 7785

$$

VINCENT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 7, 2:55 PM EST, 3 hours 11 minutes earlier.

Area forecast discussion, Dec 7, 2:55 PM EST, 3 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
255 PM EST WED DEC 7 2011

.SYNOPSIS...A COLD FRONT ACCOMPANIED BY SHOWERS AND GUSTY WINDS WILL
MOVE SLOWLY EAST ACROSS THE STATE THIS EVENING. HIGH PRESSURE WILL
BUILD INTO THE REGION ON THURSDAY... RESULTING IN DRY CONDITIONS
WITH COOLER TEMPERATURES FOR THE WEEKEND.

&&

.NEAR TERM /THROUGH THURSDAY/...
AS OF 255 PM WEDNESDAY...

THE SHORTWAVE TROUGH OVER THE LOWER TN VALLEY IS BECOMING NEGATIVELY
TILTED AND THE SURFACE COLD FRONT IS ACCORDINGLY BEGINNING TO
ACCELERATE EASTWARD AROUND THE SOUTHERN END OF THE APPALACHIANS.
THE PRIMARY SURFACE LOW APPEARS TO BE DEVELOPING IMMEDIATELY IN THE
LEE OF THE MOUNTAINS...SOMEWHERE BETWEEN BOONE AND STATESVILLE.
PRECIP AHEAD OF THE COLD FRONT...WHICH IS CURRENTLY FROM
HENDERSONVILLE (NC) TO AUGUSTA (GA) HAS BEEN MOSTLY SCATTERED AND
LIGHT..AND RAINFALL AMOUNTS HAVE RANGED FROM AROUND ONE THIRD OF AN
INCH IN THE NORTHWEST PIEDMONT TO TRACE AMOUNTS OVER THE CENTRAL
PIEDMONT.  COVERAGE WILL BEGIN TO PICK OVER THE NEXT COUPLE OF HOURS
AS STRONG DPVA AND UPPER DIVERGENCE OVERSPREAD THE AREA AHEAD OF THE
LIFTING SHORTWAVE.  THE MAIN FORECAST CONCERN FOR THE EVENING WILL
BE A NARROW BAND OF FORCED SHOWERS THAT HAVE DEVELOP ALONG OR JUST
AHEAD OF THE COLD FRONT OVER WESTERN SC.  SO FAR...A 35KT WIND GUSTS
HAS BEEN REPORTED AT AUGUSTA (GA)...AND SIMILAR IF NOT STRONGER
GUSTS WILL BE POSSIBLE AS THE SYSTEM CONTINUES TO BECOME MORE
ENERGIZED.  REGIONAL COMPOSITE REFLECTIVITY SUGGESTS THE NARROW
CONVECTIVE BAND IS IN THE UPSWING...BUT NO LIGHTNING HAS BEEN
OBSERVED.  DESPITE BEING WELL INTO THE WARM SECTOR AS THE SURFACE
LOW MOVES FROM THE FOOTHILLS TO EASTERN VA THIS
EVENING...INSTABILITY IS VERY WEAK (100-200 J/KG PER SPC
MESOANALYSIS) DUE TO WEAK LAPSE RATES ALOFT.  STILL...STRONG 0-3KM
SHEAR AND STRENGTHENING GRADIENT WINDS WILL SUPPORT A STRONG LINE OF
SHOWERS WITH AN EMBEDDED THUNDERSTORM OR TWO FROM THE SOUTHERN
PIEDMONT NORTHEAST TOWARD THE NORTHERN PIEDMONT AND COASTAL PLAIN
BETWEEN 21Z AND 03Z.  WIND GUSTS SHOULD MAINLY SUB-SEVERE BE IN THE
35-45KT RANGE BASED ON CURRENT TRENDS.

IMMEDIATELY BEHIND THE COLD FRONT...A DEEP PV INTRUSION WITH THE
SHORTWAVE AND STRENGTHENING PRESSURE GRADIENT AHEAD OF COLD HIGH
PRESSURE BUILDING ACROSS THE GULF COAST STATES WILL LEAD TO A SHORT
PERIOD OF RATHER BRISK WINDS THIS EVENING.  IN FACT... THE NAM12
SHOWS A 3HR PRESSURE RISE OF OVER 9MB AFTER 00Z AND AS MUCH AS 30KTS
OF WIND JUST OFF THE SURFACE.  HAVE INCREASE WINDS TO AROUND 20MPH
AND GUSTS TO 30MPH...MOSTLY PRIOR TO MIDNIGHT.  CURRENTLY DO NOT
THINK A SHORT FUSE WIND ADVISORY WOULD BE NEEDED...BUT THIS WILL
NEED TO BE MONITORED.  THESE WINDS COMBINED WITH TEMPS FALLING INTO
THE 30S...WIND CHILL VALUES WILL LIKELY FALL TO THE FREEZING MARK
QUICKLY IN THE WEST...WITH OVERALL LOWS OF 31-40 WEST TO EAST.

NORTHWESTERLY WINDS WILL WEAKEN THROUGHOUT THE DAY THURSDAY AS HIGH
PRESSURE BEGINS TO BUILD OVER THE REGION.  HIGHS 49-56.

&&

.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/...
AS OF 240 PM WEDNESDAY...

FOR THURSDAY NIGHT THROUGH FRIDAY: THE LOW AND MID LEVELS REMAIN
VERY DRY AND STABLE... HOWEVER THE STRENGTHENING UPPER LEVEL WINDS
FROM THURSDAY EVENING THROUGH FRIDAY ALONG WITH SHEARING MID LEVEL
VORTICITY MAXIMA STREAKING ACROSS OUR AREA WILL LEAD TO INCREASING
HIGH LEVEL CLOUDS (NOW LOCATED WEST OF BAJA AND OVER MEXICO) OVER
NC. EXPECT GENERALLY FAIR TO PARTLY CLOUDY SKIES THURSDAY NIGHT INTO
EARLY FRIDAY. THE WEAK BUT CHILLY SURFACE HIGH INLAND COMBINED WITH
THE WARM WATERS JUST OFFSHORE WILL LIKELY INCREASE BAROCLINICITY
JUST OFF THE NC COAST FRIDAY... AND AS THE 925-850 MB ANTICYCLONES
SHIFT TO THE ENE OFF THE MIDATLANTIC COAST... WINDS IN THIS LAYER
TAKE ON AN ATLANTIC-SOURCE SOUTHEAST TO SOUTHERLY COMPONENT...
RESULTING IN A SUBTLE INCREASE IN LOW LEVEL ATLANTIC-SOURCE MOISTURE
TRANSPORT OVER THE EASTERN FORECAST AREA... ALONG WITH INCREASING
MOIST UPGLIDE AT 290K ALONG/EAST OF I-95. THE NAM HAS COME INTO
CLOSER AGREEMENT WITH THE GFS IN DEPICTING THIS INCREASING
MOISTURE... SO WILL HOLD ONTO PARTLY-MOSTLY CLOUDY SKIES ESPECIALLY
EAST ON FRIDAY. LOWS 28-34 AND HIGHS STILL A DEGREE OR TWO BELOW
NORMAL AT 52-56.

FOR FRIDAY NIGHT THROUGH SATURDAY NIGHT: THE LARGE VORTEX NOW OVER
CENTRAL CANADA DRIFTS SLOWLY EASTWARD THROUGH SATURDAY... WITH ONE
NOTABLE WAVE NOW OVER ALBERTA DROPPING THROUGH THE MIDWEST THROUGH
FRIDAY. THIS SHORTWAVE TROUGH SHIFTS WITH A POSITIVE TILT THROUGH
THE APPALACHIANS FRIDAY NIGHT AND SHEARS TO OUR NORTHEAST ON
SATURDAY. MODELS DEPICT MID LEVEL HEIGHT FALLS NEAR 50 METERS OVER
CENTRAL NC FRIDAY NIGHT... SO WE SHOULD SEE AT LEAST THIN HIGH
CLOUDS BUT LIKELY LITTLE ELSE AS THE COLUMN IS PROJECTED TO BE QUITE
DRY AND STABLE THROUGHOUT WITH WEAK BUT DEEP SUBSIDENCE. FRIDAY'S
LOW LEVEL MOIST UPGLIDE ENDS FRIDAY EVENING AS WINDS JUST OFF THE
SURFACE VEER AROUND TO A WSW DIRECTION AS A SURFACE TROUGH DROPS
SOUTHEAST THROUGH THE AREA... THUS EXPECT THE LOW CLOUDS IN THE EAST
TO DRY UP AND SHIFT EAST DURING THE EVENING. THE NEXT SURFACE HIGH
BUILDING IN BEHIND THE TROUGH FOR SATURDAY IS SOURCED FROM WESTERN
CANADA AND WILL BE MARKEDLY COOLER WITH LOW LEVEL THICKNESSES
DROPPING ABOUT 10 METERS FROM FRIDAY MORNING TO SATURDAY MORNING...
AND DROPPING EVEN FURTHER SATURDAY NIGHT TO 1290-1295 METERS (AND
THESE VALUES ARE LIKELY OVERDONE AS THEY CAPTURE A PORTION OF THE
LOW SUBSIDENCE INVERSION AND CAPPING WARM LAYER ALOFT). EXPECT FAIR
TO CLEAR SKIES DURING THIS TIME FRAME. LOWS 31-38 FRIDAY NIGHT WITH
WINDS BECOMING LIGHT NORTHWESTERLY. HIGHS SATURDAY 47-54 AS
INDICATED BY TAKING 950-925 MB DOWN TO THE SURFACE DRY
ADIABATICALLY. EXPECT BRISK NNE WINDS SATURDAY WITH STRONG LOW LEVEL
COLD AIR ADVECTION... KEEPING WIND CHILLS IN THE LOW-MID 40S OVER
MUCH OF THE AREA. LOWS SATURDAY NIGHT 24-30 WITH DIMINISHING WINDS
AND CLEAR SKIES. -GIH

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
AS OF 250 PM WEDNESDAY...

THIS PERIOD WILL BE DRY AND INITIALLY COOL... WITH A TREND TOWARD
SEASONABLE TEMPS BY MID WEEK. THE CHILLY SURFACE HIGH CENTERED TO
OUR NORTH SUNDAY WILL KEEP A STEADY NORTHEAST TRACK WITHIN THE FAST
STEERING FLOW BUT CONTINUE TO EXTEND TO THE SSW OVER CENTRAL NC
THROUGH MONDAY... REINFORCED BY CONFLUENT MID-UPPER LEVEL FLOW ATOP
THE HIGH AS WE HOLD IN A SPLIT-FLOW REGIME OVER NORTH AMERICA.
EXPECT GENERALLY FAIR SKIES SUNDAY INTO MONDAY WITH A SLOW WARMING
TREND AS THE AIR MASS MODIFIES. A WEAK SOUTHERN STREAM WAVE PASSES
OVER THE SOUTHEAST STATES AND OFF THE COAST MONDAY THROUGH MONDAY
NIGHT... AND AS THIS APPROACHES THE BAROCLINIC ZONE JUST OFF THE
COAST... WE MAY SEE LOW STRATUS WORK INTO THE SOUTHERN/EASTERN CWA
MONDAY/MONDAY NIGHT. BY TUESDAY/WEDNESDAY... MODEL SOLUTIONS DIVERGE
STRONGLY IN THE NORTHERN STREAM WITH RESPECT TO A SHORTWAVE DROPPING
FROM NW CANADA ACROSS THE NORTHERN GREAT LAKES. THE GFS BECOMES MUCH
STRONGER/DEEPER... CLOSING OFF A LOW NORTH OF INL TUESDAY AND TAKING
IT ACROSS SRN ONTARIO WEDNESDAY... WHEREAS THE ECMWF AMPLIFIES THE
WAVE YET KEEPS IT OPEN AND FASTER... CROSSING THE NORTHEAST STATES
EARLY WEDNESDAY. THE ECMWF SOLUTION IS IN CLOSE AGREEMENT WITH ITS
ENSEMBLE MEAN AND IS PREFERRED. IMPACTS FOR NC ARE FEW DUE TO ITS
FAR-NORTH TRACK AND LACK OF OPPORTUNITY FOR MOISTURE RETURN AT ANY
LEVEL. BUT WE MAY SEE ENHANCED CLOUDINESS LATE TUESDAY THROUGH
TUESDAY NIGHT AS THE MID LEVEL TROUGH SHIFTS BY TO OUR NORTH
ACCOMPANIED BY A BENIGN SURFACE TROUGH PASSAGE. ANOTHER WESTERN
CANADA SOURCE HIGH BUILDS IN ON WEDNESDAY WITH MOSTLY CLEAR SKIES
AND CONTINUED NEAR-NORMAL TEMPS. -GIH

&&

.AVIATION /18Z WEDNESDAY THROUGH SUNDAY/...
AS OF 1245 PM WEDNESDAY...

AVIATION CONDITIONS...ALREADY IFR LEVELS...WILL CONTINUE TO
DETERIORATE FROM WEST TO EAST ACROSS CENTRAL NC THIS AFTERNOON AS A
SLOW MOVING COLD FRONT FINALLY PICKS UP SPEED AND CROSSES THE AREA.
WHILE SHOWER ACTIVITY WILL BE LIGHT FOR MUCH FOR THE AFTERNOON..A
PERIOD OF HEAVIER RAIN WITH IFR OR EVEN LIFR CONDITIONS ARE POSSIBLE
MAINLY ALONG THE FRONT.  AHEAD OF THE FRONT...12-15KT WINDS OUT OF
THE SOUTH WILL GUST INTO THE MID AND UPPER 20KT RANGE.  BEHIND THE
FRONT...AS SKIES RAPIDLY CLEAR FROM THE WEST...WINDS WILL SHIFT TO
WESTERLY AND THEN NORTHWESTERLY.  THE WIND SHIFT SHOULD BEGIN BY 22Z
AT KGSO/KINT...01Z AT KRDU...AND 03Z AT KRWI/KFAY.  A PERIOD OF
15-20KT NORTHWESTERLY WINDS (CROSSWINDS FOR MANY RUNWAYS) AND GUSTS
OF 25-30T ARE EXPECTED BEFORE MIDNIGHT...WITH A GRADUAL WEAKENING OF
WINDS THROUGH SUNRISE.

OUTLOOK...
VFR CONDITIONS ARE EXPECTED FROM THURSDAY THROUGH SUNDAY.
DRY HIGH PRESSURE WILL BUILD INTO THE AREA ON THURSDAY...AHEAD
OF A DRY COLD FRONT PASSAGE FRIDAY NIGHT. A COLDER AND MUCH DRIER
HIGH PRESSURE WILL BUILD INTO THE AREA THROUGH THE WEEKEND.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...SMITH
NEAR TERM...SMITH
SHORT TERM...HARTFIELD
LONG TERM...HARTFIELD
AVIATION...SMITH/CBL
Hazardous weather outlook, Dec 7, 5:59 PM EST, 7 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE RALEIGH NC
559 PM EST WED DEC 7 2011

NCZ007>009-021>025-038>041-073>077-083>086-088-082300-
PERSON-GRANVILLE-VANCE-FORSYTH-GUILFORD-ALAMANCE-ORANGE-DURHAM-
DAVIDSON-RANDOLPH-CHATHAM-WAKE-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-
ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-
559 PM EST WED DEC 7 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THROUGH TONIGHT.

GUSTY WINDS UP TO 40 MPH WILL BE POSSIBLE OVERNIGHT IN THE WAKE OF
A STRONG COLD FRONT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

NCZ010-011-026>028-042-043-078-089-082300-
WARREN-HALIFAX-FRANKLIN-NASH-EDGECOMBE-JOHNSTON-WILSON-WAYNE-SAMPSON-
559 PM EST WED DEC 7 2011

...SEVERE THUNDERSTORM WATCH 897 IN EFFECT UNTIL 10 PM EST THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THROUGH TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL BE NEEDED THROUGH 1000 PM THIS
EVENING. SPOTTERS SHOULD STAY TUNED AND REPORT ANY SEVERE WEATHER
TO THE NATIONAL WEATHER SERVICE.

VINCENT

In the hours before

Local storm report, Dec 7, 4:51 PM EST, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
451 PM EST WED DEC 07 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     TSTM WND GST     LAURINBURG MAXTON APT   34.79N  79.37W
12/07/2011  M49 MPH          SCOTLAND           NC   ASOS

            LAURINBURG ASOS GUSTED TO 49 MPH AT 440 PM.

&&

EVENT NUMBER RAH1101480

VINCENT
Local storm report, Dec 7, 5:09 PM EST, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
509 PM EST WED DEC 07 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0450 PM     TSTM WND GST     MACKALL ARMY AIRFIELD   35.04N  79.50W
12/07/2011  M58 MPH          RICHMOND           NC   AWOS

            KHFF GUSTED TO 58 MPH AT 450 PM.

&&

EVENT NUMBER RAH1101481

VINCENT
Local storm report, Dec 7, 5:16 PM EST, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
516 PM EST WED DEC 07 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 PM     TSTM WND GST     FT BRAGG SIMMONS AAF    35.14N  78.93W
12/07/2011  M51 MPH          CUMBERLAND         NC   ASOS

            KFBG GUSTED TO 51 MPH AT 510 PM.

&&

EVENT NUMBER RAH1101482

VINCENT
Local storm report, Dec 7, 5:27 PM EST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
527 PM EST WED DEC 07 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0518 PM     TSTM WND GST     POPE AFB                35.18N  79.03W
12/07/2011  M53 MPH          CUMBERLAND         NC   ASOS

            KPOB GUSTED TO 53 MPH AT 518 PM.

&&

EVENT NUMBER RAH1101483

VINCENT
Local storm report, Dec 7, 5:32 PM EST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
532 PM EST WED DEC 07 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0525 PM     TSTM WND GST     FAYETTEVILLE REGIONAL A 34.99N  78.88W
12/07/2011  M48 MPH          CUMBERLAND         NC   ASOS

            KFAY GUSTED TO 48 MPH AT 525 PM.

&&

EVENT NUMBER RAH1101484

VINCENT
Special weather statement, Dec 7, 5:44 PM EST, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
544 PM EST WED DEC 7 2011

NCZ009>011-026>028-042-043-078-089-080000-
VANCE-WARREN-HALIFAX-FRANKLIN-NASH-EDGECOMBE-JOHNSTON-WILSON-
WAYNE-SAMPSON-
INCLUDING THE CITIES OF...HENDERSON...WARRENTON...
ROANOKE RAPIDS...LOUISBURG...NASHVILLE...ROCKY MOUNT...
SMITHFIELD...WILSON...GOLDSBORO...CLINTON
544 PM EST WED DEC 7 2011

...A LINE OF HEAVY SHOWERS AND ISOLATED THUNDERSTORMS ASSOCIATED
WITH A STRONG COLD FRONT WILL MOVE EAST INTO THE COASTAL PLAIN
THROUGH 700 PM THIS EVENING...

AT 540 PM EST...DOPPLER RADAR INDICATED A LINE OF HEAVY SHOWERS
AND ISOLATED THUNDERSTORMS EXTENDING SOUTH FROM HENDERSON...TO
RALEIGH...TO JUST EAST OF FAYETTEVILLE...MOVING EAST AT 50 MPH.
BRIEF TORRENTIAL RAINFALL AND WIND GUSTS UP TO 55 MPH ARE EXPECTED
ALONG AND JUST BEHIND THE LINE OF SHOWERS AND STORMS.

THOSE WHO LIVE ALONG AND EAST OF THE INTERSTATE 95 CORRIDOR SHOULD
STAY TUNED AND BE PREPARED FOR THE POSSIBILITY OF SEVERE WEATHER
THROUGH 730 PM THIS EVENING.

VINCENT

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 7, 2:44 PM ESTSpecial Weather StatementRAHAnson, Davidson, Forsyth, Guilford, Montgomery, Randolph and 2 more76 min
Dec 7, 4:50 PM ESTSevere Thunderstorm WarningRAHCumberland, Harnett, Hoke40 min
Dec 7, 5:22 PM ESTSevere Thunderstorm WarningRAHCumberland, Harnett, Johnston, Sampson, Wayne53 min
Dec 7, 5:31 PM ESTSevere Thunderstorm WarningRAHFranklin, Granville, Vance, Warren44 min
Dec 7, 6:10 PM ESTSevere Thunderstorm WarningRAHEdgecombe, Franklin, Halifax, Nash, Warren65 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.